MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-NT-U-SST
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a hair was noted within the sterile package of a micropuncture transitionless access set prior to use.The complaint device was not used.A different set was opened and used to begin the procedure.According to the initial reporter, no patient adverse events were experienced.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, quality control, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed the presence of a long, hair-like fiber inside the product's packaging.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.Although the nonconformances are related to the complaint failure mode, the affected units were reworked.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause has been determined to be a manufacturing issue; however, appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7598108
Report Number1820334-2018-01701
Device Sequence Number178525
Product Code DYB
UDI-Device Identifier00827002438712
UDI-Public(01)00827002438712(17)210424(10)8836873
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-501-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1